MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 3 9MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 3 9MM; TEMPLATE
Model Number 00584102309
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: case: (b)(4).
 
Event or Problem Description
It was reported that during inspection process, the articular surface provisional sz 3 9mm was found to be damaged.It is unknown what type of damage it was.There was no case involved.The investigation found that the device is chipped.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device is chipped, rendering it inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 3 9MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11653877
Report Number1020279-2021-02955
Device Sequence Number3683012
Product Code HWT
UDI-Device Identifier00885556619452
UDI-Public00885556619452
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102309
Device Catalogue Number00584102309
Device Lot Number63415492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1